Depakote Sprinkles and Hair Loss in Child

Hi everyone, my name is Lynda and my DD was diagnosed with Absence Epilepsy in 2008 when she was 4 years old. We have been through three different medications, starting with Zarontin which was stopped when she began getting hives and the medicine was causing it, next was keppra and same thing hives within a few weeks so immediately we stopped it. Last one was Depakote sprinkles and it seemed to working well. She has been on depakote for approximately 3 years now. Recently her medication was increased to 750mg a day because she has grown and her levels were low following blood work. Well that was about 3 weeks ago and today I noticed a bald spot on her head which was not there previously. Its extremely prominent and now I'm very worried that the depakote is causing it. Has anyone ever experienced this with their medication. I just don't know what to do !!! She's going on 10 and although an adult might deal with this differently, a child can't handle that type of emotional toll, especially not my dd who is already extremely sensitive, so much so that she does see a therapist 1-2times a month just to talk about her feelings and such. I know if its the meds she'll be devastated cause its going back to the trial and error and if its not I can only think the worse and its breaking me down...

Any information would be great!!

Thanks, Lynda

Comments

Filtered HTML

  • Web page addresses and e-mail addresses turn into links automatically.
  • Allowed HTML tags: <a> <em> <strong> <cite> <blockquote> <code> <ul> <ol> <li> <dl> <dt> <dd>
  • Lines and paragraphs break automatically.

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Type the characters you see in this picture. (verify using audio)
Type the characters you see in the picture above; if you can't read them, submit the form and a new image will be generated. Not case sensitive.